I started Prolia in Dec 2011 for osteoporosis. I had previously been on IV Boniva & Reclast for 5 yrs. I noticed some jaw discomfort in January which has become more frequent & intense. It now is accompanied by headaches & nausea. Any others have this side effect & what helps? I have not consulted my Dr as I only recently thought Prolia might be the reason for the pain.
30 Jun 2012
I have same symptom variation. 5 yrs prior to Nov 2011 I started taking fosamex. Started taking prolia. In dec I had bad Neck, jaw, headache and hip (1 side only). I asked doc if prolix could be of ?. He didn't think so. They stopped after 2wks. May 2012 had 2nd inj. My sinus allergies have not bothered me for a long time but for the past week I lay down for note time sleep, but have baaaad pain in lower jaw/tooth with headache. I sat upright the pain leaves slowly. I just read your symptoms and I don't have a real answer, but I will chk with my tomorrow. Seems ironic.
Maybe some else has had similar experience? Maybe an answer?
6 Oct 2012
Hey guys, Prolia can cause necrosis of the jaw. That means dying or disintegration of the jaw which the instructions said can come spontaneously. I just had my first Prolia injection 3 weeks ago and have jaw pain for the first time in my life. I'm now 60 years. So I am very concerned and called my doctor who wants to see me first thing on Monday morning.
Also I've got extreme irritation on my face, with sores on the outside and inside of my mouth, plus big red welts under two different medical patches that are extremely important for me to wear.
Also it's difficult to fully get the urine to come out. I think that I'm done, then 10 minutes later have more to pee, and then another 20 minutes, more comes out. uTI are more common with Prolia.
Never again will I get another injection because of these problems plus reading the instructions more thoroughly, it says that severe infections can occur needing hospitalization which another woman reported.
18 Aug 2014
I started taking Prolia 2 months ago. My primary care doctor had me on fosamax for only a few months before that, but my oncologist wanted me to change to Prolia because she felt it would be more beneficial for my bones. I never had a reaction to the Fosamax. However, within 24 hrs. of receiving my Prolia shot, I started getting severe headaches and dizziness. It's been 2 mos. and I still get dizzy at least once a day. The headaches come almost everyday. I try not to take anything for my headaches because long term on Excedrin had it's own problems, but sometimes I have no choice due to the severity of the headache. I also have neck pain. It's going to be a long 4 months. I don't intend to take it again. I too was told that there wouldn't be side effects. I was told not to have teeth extracted, and to let them know about jaw pain... but they said it was rare. How is it that this can't be given in doses that don't last 6 months?
18 Aug 2014
I am on my third injection of Prolia and am lucky because I have had no side effects. Having said that, in April of this year, I started having jaw pain issues and immediately thought that Prolia was the culprit. After a long discussion with my endo, I decided to visit my dentist who found that I had an infected tooth requiring a root canal and the problem was solved. BTW, my endo claims that none of her patients are reporting side effects from Prolia but that of course only applies to her practice.
- Prolia Information for Consumers
- Prolia Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prolia (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Trying to find out how people prescribed to take denosumab as an injection (also named prolia or the
... plural is prolus - a medication for osteoporosis). I'm a 51 year old female recently diagnosed with osteo. BMD is -2.5. Am afraid of the ...
1 answer • 9 Jan 2011
I've had problems with Fosamax and can't take Boniva due to kidney failure. But the Prolia is a 6 month injection or infusion, so I'm ...
17 answers • 18 Jul 2012
Been going to rehab for my back, it feels OK for awhile then the pain returns. This has continued for over a year. My prescribing doctor says it is ...
2 answers • 10 Feb 2015